It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[QUOTE=jules3;2934622]podee, soryy i am not as informed as you are..but i am trying my hardest to gain all the knowledge i can..i pretty much know sub is an opiate and its not for use longer than 2 weeks..my son was on it for 3 days in the re-hab..thats it..he had slight withdrawels for 2 days. i guess withdrawels are different for everyone it must depend upon your usage, the length of time you have been on drugs etc..Podee, maybe you can answer that for me..why do some people have horrific withdrawels and others not.???[/QUOTE]

Withdrawals - to answer your question, this depends on the person, his age and constitution, general health, and other factors that are unknown. But most of all it depends on how much opiate he took and for how long. The first opiate habit an addict develops seems to have a lessened withdrawal, but the last withdrawal is not necessarily the worst. Every opiate addict remembers the first really serious withdrawal he experienced, doubling over in pain doing "the halibut" all night in sweats and muscle convulsions. Almost every opiate addict has withdrawn or tried to withdraw more than once.

Suboxone contains both buprenorphine and naloxone.

The naloxone (opiate blocking component) in suboxone provides no opiate blocking in the body. In fact, it is gone by the time the suboxone is absorbed into the bloodstream. The only reason the naloxone is there is to prevent abuse - junkies crushing the tablets and injecting them, for example. The naloxone just blocks the immediate effects of the buprenorphine hydrochloride in the suboxone tablet itself. Nothing more.

Suboxone's active ingredient Buprenorphine is an opiate. However, this particular opiate has both an agonist and antagonist mechanism. It is an agonist in that it fills the same receptors as any other opiate (and therefore creates its own addiction). It is an antagonist in that it binds so tightly to receptors that it competes with other opiates.

For this latter reason it is a good drug to use to detox off something like heroin because it tends to not allow heroin into the system. This does not mean it will not allow other opiates in, but it tries to compete with them for placement in the brain.

During the first week of use, suboxone reduces or even eliminates the withdrawal symptoms from the other opiate like heroin. Some people using suboxone feel no withdrawal at all from the heroin. Some feel mild withdrawal like sweats. All experience less withdrawal than they would going through it cold turkey.

Within a week or so, all of the heroin or whatever opiate the person is trying to detox from is gone from the system. At this point the addict should start reducing the suboxone dose by about 50% every couple of days, until he is off completely. There will still be a mild withdrawal from the suboxone, and a rebound effect of feeling bad for up to a month (see below link):
[url]http://www.healthboards.com/boards/showthread.php?t=482898[/url]
but this will be nothing compared to the cold turkey getting off the original heroin.

Some people keep using suboxone beyond the two week or so period, and develop a full on dependence to suboxone. Most addicts then find it very hard to get off suboxone, calling it the "wolf in sheep's clothing" or the like.





All times are GMT -7. The time now is 01:01 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!